An elderly case of ceftriaxone-associated pseudolithiasis that developed during therapy for acute pneumonia

Kazufumi Dohmen, Asataro Yamamoto, Hirofumi Tanaka, Masatora Haruno, Shinji Shimoda

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

A 76-year-old male was referred to our hospital due to symptoms of a high fever and cough. He was diagnosed to have pneumonia based on the X-ray findings and elevated white blood cell counts and CRP. Ceftriaxone (CTRX) at a dose of 2 g per day was administered. He complained of right hypochondralgia at eight days after the start of CTRX treatment. A laboratory examination showed the elavated levels of AST of 587 IU/l, ALT 311 IU/l and ALP 709 IU/l, respectively. US, CT and MRI revealed an abnormally thick gallbladder wall in addition to the presence of sludge and a stone. He was diagnosed to have CTRX-associated pseudolithiasis. His complaints and abnormal findings confirmed by CT resolved completely after the discontinuation of CTRX therapy. We should therefore be aware of the fact that the administration of CTRX may sometimes cause the formation of biliary sludge or stones which can possibly lead to the onset of adverse events, not only in children, but also in elderly patients.

Original languageEnglish
Pages (from-to)106-112
Number of pages7
JournalActa Hepatologica Japonica
Volume57
Issue number2
DOIs
Publication statusPublished - Mar 3 2016

All Science Journal Classification (ASJC) codes

  • Hepatology

Fingerprint Dive into the research topics of 'An elderly case of ceftriaxone-associated pseudolithiasis that developed during therapy for acute pneumonia'. Together they form a unique fingerprint.

Cite this